Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: Expert Opinions on HIV Cure Research
   
Ask the Experts About

Understanding Your LabsUnderstanding Your Labs
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Histoplasmosis and Viral load
Oct 23, 1998

I have been Hiv+ since 1990 and since 1992 i have been on different medications, last year i started experiencing fungus infections that kept on for long until they later found out that i had histoplasmosis i got treatment, and contiuen to take every day , now my viral load is 500 and CD4 140 and i am quite health, but had problem with herpes infection recently and went on Gearvir medication that resulted problems with my liver, i had yellow eyes and fever e.t.c later i discover that one of the medicines i was using could not go together with gearvir ( i take AZT, Epivir and cryxvan). what can i use then if the herpes infection didn't disappear completly, and what are the chance of me getting the Histoplasmosis again.

Response from Dr. Holodniy

I am not sure what "gearvir" is. Most herpes infection are treated with acyclovir, valacyclovir, famivir, or gancyclovir. Usually acyclovir is very well tolerated and effective in suppressing recurrent Herpes infections. I have many patients on it in addition to their HIV meds, including crixivan. You will probably need to continue the medicine for the histoplasmosis for a long time. The antifungal medicine is highly effective in preventing the infection from coming back.

MH



Previous
too many pills????????
Next
somebody wrote viral load way down

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement